MAUDE Adverse Event Report: TROKAMED GMBH MINI PCNL; NEPHROSCOPIC SHEATH

TROKAMED GMBH MINI PCNL; NEPHROSCOPIC SHEATH
Model Number WA2PS20S
Medical Device Problem Codes Restricted Flow rate (1248); Inability to Irrigate (1337)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Septic Shock (2068); Respiratory Failure (2484)
Date of Event 02/27/2024
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2024: the patient was treated in hospital with the olympus mini-pcnl tray mini nephroscope due to the following diagnosis: 4-cm obstructive left pelvic staghorn calculus with chronic hydronephrosis and renal cortical thinning, multiple nonobstructive left renal calyceal calculi, marginal kidney function at 20%.During the procedure, the physician recognised that there was not enough outflow from the working sheath together with poor visualization, resulting in increased intrarenal pressure.The physician made several attempts to switch irrigation port and tested for possible continuous flow, but this was unsuccessful.As a final solution during surgery, the physician had to remove the nephroscope intermittently to let the irrigation drain out and pressure irigation was used.The surgery continued and the stone was broken completely with a large bore laser.The physician later realized that he was no longer getting flow out, even when he removed the nephroscope.He decided to place stents, stop the procedure, and perform the rest of the procedure at another time.The patient developed ascites and about 1 liter was drained a rupture of the lower kidney and oozing was visible on ct scan.After an attempt to stabilize the patient in the icu an emergency nephrectomy was performed.The following complications were experienced: ascites, intraperitoneal fluid collection, hypoxia, abdominal compartment syndrome (likely due to pyelocalyceal injury and fluid extravasation), hemorrhage, dic, rupture of renal capsule, dissection of distal aorta, necrotic transverse and descending colon, infrarenal abdominal aortic aneurysm without rupture, critical limb ischemia rle.On (b)(6) 2024: additional surgery: exploratory laparotomy, open left nephrectomy, source control, packing and wound vac.Additional surgery: re-exploratory laparotomy, transverse and descending colon resection, 6 laparotomy sponges packed, abthera placement, lij, trialysis catheter placement.On (b)(6) 2024: additional surgery: re-exploratory laparotomy, right ascending colostomy, left mucous fistula, 6 laparotomy sponges packed, abthera placement, laparotomy exploratory, left oophorectomy, additional surgery: removal of right chest tube and placement of new right chest tube; left brachial artery thrombectomy, left distal ulnar artery, thrombectomy, intraoperative left upper extremity angiogram, left forearm volar fasciotomy, embolectomy brachial artery, brachial thrombectomy/left leg fasciotomy/ulnar thrombectomy/intraoperative cholangiogram, fasciotomy lower extremity.The following events occurred: nephrolithotomy percutaneous, parenchymal rupture of ballooned up kidney, abdominal compartment syndrome, injury of lumbar branches of aorta, left nephrectomy, hemorrhage, thrombectomy, colon resection, septic shock, cardiac arrest.The cause of patient's death according to the physician (no autopsy performed) was: cardiac arrest, septic shock, colon ischemia, dic, hemorrhagic shock, respiratory failure, kidney stone, abdominal compartment syndrome, dvt, parenchymal rupture of the kidney.The patient subsequently died on (b)(6) 2024.The olympus mini-pcnl comprises several instruments.Our customer olympus opended four complaints related to this adverse event.Trokamed is the legal manufacturer of two of the devices.It is currently unclear if the trokamed devices contributed to the adverse event.
 
Additional Manufacturer Narrative
Ref.3: the hospital is not planning to return the instrument to the manufacturer.

Brand Name
MINI PCNL
Common Device Name
NEPHROSCOPIC SHEATH
Manufacturer (Section D)
TROKAMED GMBH
kleine breite 17
geisingen, baden-wuerttemberg 78187
GM  78187
Manufacturer (Section G)
TROKAMED GMBH
kleine breite 17
geisingen, baden-wuerttemberg 78187
GM   78187
Manufacturer Contact
anna speker
kleine breite 17
geisingen, baden-wuerttemberg 78187
GM   78187
MDR Report Key19536211
Report Number3004595684-2024-00002
Device Sequence Number8252058
Product Code FED
UDI-Device Identifier04251303810926
UDI-Public(01)04251303810926(10)152424
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200770
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA2PS20S
Device Catalogue NumberWA2PS20S
Device Lot Number152424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age46 YR
Patient SexFemale
Patient Weight90 KG